11  May 17

SPRICOLD Tablets

PARACETAMOL 500 mg, PHENYLEPHRINE 5 mg, CETIRIZINE 5 mg Tablets


Dr Sanjay Agrawal
Leading Pharmaceutical Consultant and Editor-in Chief of IJMToday

Common cold is one of the most common illnesses, leading to more doctor visits and absences from school and work than any other illness every year. Generally adults have two to four episodes annually whereas children may have six to 10 colds a year. Fever associated with common cold is uncommon in the adult but quite common in infants and children. The symptoms include runny and stuffy nose, congestion, sneezing, headache, fever, chills and watery eyes associated with muscle and bone aches and cough.

There is no cure for the common cold and that antibiotics will not help treat a common cold. Medications are used to relieve the symptoms and most of them include antipyretic, anti allergic and nasal decongestant.

Paracetamol (Acetaminophen):

It is the most widely used analgesic and antipyretic and has proven safety in children compared to other drugs. It works centrally at hypothalamus and useful during common cold, flu and allergic rhinitis to reduce fever, headache and associated body ache.

Phenylephrine:

Phenylephrine is an active ingredient in many common cold medicines. When used as a nasal decongestant, phenylephrine shrinks swollen nose mucosa and relieves stuffy nose.

Cetirizine :

Allergic rhinitis has similar symptoms like common cold. The prevalence of seasonal allergic rhinitis among 1 to 12 year olds is between 10% and 20%.

Cetirizine is a selective, once-daily H1 antagonist (antihistaminic - antiallergic) used for the treatment of seasonal allergic rhinitis, perennial allergic rhinitis, and common cold in children down to 6 months of age. It reduces sneezing, runny nose, post nasal drip, itching, irritation and watery eyes.

In a clinical trial in children, Cetirizine provided significant relief from symptoms of seasonal allergic rhinitis, both in children with and without concomitant asthma. Cetirizine caused no adverse effects on pulmonary function in subjects with concomitant asthma.

There is no single ingredient that takes care of all the symptoms of common cold and the combination of paracetamol, phenylephrine and cetirizine provides synergistic effect.

Indications: Common cold, allergic rhinitis, allergic asthma

Contra-indications: Hypersensitivity to any of the drug

Dosage : One tablet three to four times daily.

  Leena

27 May 2017
I have gone threw the write up and it is excellent !!

  siddharth

25 May 2017
Very much Interesting


POST COMMENT

Your email address will not be published. Required fields are marked *